Arkansas, 2007

Flash Flooding in Arkansas, July 10, 2007

July 10, 2007 · NWS LZK · 4 events in 4 counties and zones

On the 10th, areas of heavy rain continued across portions of central and southern Arkansas with street flooding reported. A cold front swept into Arkansas, with abundant moisture shunted to the south.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

On the 10th, areas of heavy rain continued across portions of central and southern Arkansas with street flooding reported. A cold front swept into Arkansas, with abundant moisture shunted to the south.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 10, 5:40 AM CST, 2 hours earlier.

Area forecast discussion, Jul 10, 5:40 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
640 AM CDT TUE JUL 10 2007

.AVIATION...
PDS OF SHRA/TSRA WL AFFECT THE AREA THRU THE PD AS A SERIES OF UPR
LVL IMPULSES PASS ACRS THE FA. SCTD SHRA/TSRA CURRENTLY WORKING ACRS
PARTS OF WRN AND CNTRL AR...ACCOMPANIED MAINLY MVFR CIGS/VSBYS. HAVE
SEEN SOME IFR CONDS DVLP BEHIND THE RAINFALL OVR CNTRL AND SRN AR
AND EXPECT THESE CONDS TO LINGER THRU MID MRNG. MVFR CIGS WL CONT
INTO THIS AFTN...WITH OCNL VFR CONDS OUTSIDE OF CONVECTION. CDFNT
STILL PROGGED TO ENTER NWRN AR THIS EVENING AND WORK INTO SRN AR BY
LATE TNGT. ADDITIONAL SHRA/TSRA WL FORM ALONG AND AHEAD OF THE FNT.
/44/
&&

.PREV DISCUSSION... /ISSUED 406 AM CDT TUE JUL 10 2007/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT
SHORT RANGE MODELS SHOW THE HIGHER QPF VALUES OVER THE NORTHERN
SECTIONS OF OUR CWA TODAY INTO THIS EVENING. THOSE AREAS RECEIVED
THE LIGHTER AMOUNTS DURING THE PAST 24 HOURS...SO WILL HOLD OFF IN
ISSUING A FLASH FLOOD WATCH. FORECAST WILL HAVE SIGNIFICANT
RAINFALL AMOUNTS WITH MENTION OF ISOLATED HEAVY RAINS. THANKS TO
OUR NEIGHBORS FOR COORDINATION THROUGH THE CHAT ROOM. TEMPERATURES
WILL BE TRICKY ON ACCOUNT OF CLOUDS AND RAINS. MOS NUMBERS SEEM
TOO HIGH FOR MAXES...ESPECIALLY ON THE SECOND DAY. UPPER FLOW WILL
CONTINUE TO BE FROM THE NORTHWEST AS UPPER LOW IN THE NORTHEAST
WILL GO NOWHERE SOON. SHORT WAVES WILL CONTINUE MOVING ALONG THE
CYCLONIC FLOW...SO RAIN CHANCES WILL PERSIST TO SOME DEGREE
THROUGH MOST OF THE SHORT TERM.

LONG TERM...SATURDAY THROUGH MONDAY
MODEL SOLUTIONS RMN IN REMARKABLE AGREEMENT WITH OVERALL TRENDS THRU
THE PD. FNTL BNDRY WL BE S OF AR AT THE START OF THE PD WITH A WEAK
SFC RDG PROGGED TO BLD ACRS THE FA. LEFT SLGT CHC POPS IN FOR SRN AR
EARLY SAT FOR ANY LINGERING RAINFALL VCNTY OF THE BNDRY. KEPT THE
FCST DRY FOR THE REST OF THE WEEKEND. BNDRY IS FCST TO BEGIN TO LIFT
BACK NWD INTO THE AREA BY EARLY NEXT WEEK...SO WENT WITH SLGT CHC
POPS FOR MON. WL HAVE TO MONITOR NWLY FLOW ALOFT FOR ANY SYSTEMS
THAT DROP SEWD AND HAVE THE POT TO PRODUCE CONVECTION. STILL APPEARS
LIKE WE WL CONTEND WITH SLIGHTLY BLW NORMAL TEMPS AT THE START OF
THE PD...WITH READINGS RETURNING CLOSER TO NORMAL BY MON.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 10, 4:00 AM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 10 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

UNSETTLED WEATHER CONDITIONS WILL PREVAIL OVER THE NATURAL STATE
ONCE AGAIN TODAY AND TONIGHT AS A SERIES OF UPPER LEVEL IMPULSES
PASS ACROSS THE AREA. A COLD FRONT IS ALSO FORECAST TO MOVE INTO
ARKANSAS FROM THE NORTHWEST BY TONIGHT...FURTHER ENHANCING THE
CHANCES OF SHOWERS AND THUNDERSTORMS STATEWIDE.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
AFFECT MUCH OF ARKANSAS TODAY AND TONIGHT. NO ORGANIZED SEVERE
WEATHER IS EXPECTED BUT ISOLATED STORMS MAY BRIEFLY BECOME STRONG
WITH GUSTY WINDS AND POSSIBLY SMALL HAIL. ALSO...CONSIDERABLE
DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED. IF THREATENING
CLOUDS ARE SIGHTED APPROACHING YOUR LOCATION...TAKE SHELTER
IMMEDIATELY BECAUSE OF THE DANGER FROM LIGHTNING. LOCALLY HEAVY RAIN
WILL AGAIN BE POSSIBLE WHICH COULD CAUSE SOME FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL CONTINUE WORKING SOUTHWARD ACROSS ARKANSAS ON
WEDNESDAY...EVENTUALLY STALLING OUT JUST SOUTH OF THE STATE BY
WEDNESDAY NIGHT AND THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE AHEAD OF THE FRONT...PRIMARILY ACROSS SOUTHERN
ARKANSAS INTO WEDNESDAY NIGHT.

ANOTHER COLD FRONT IS FORECAST TO AFFECT THE STATE FRIDAY AND FRIDAY
NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT. HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE
MID SOUTH FOR THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The radar

The Little Rock radar (KLZK), 75 km away, was scanning. The volume nearest the first event began at 13:38 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Arkansas

When
July 10, 7:40 AM CST
Where
Arkansas County, Stuttgart
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.500, -91.550

Street flooding was reported in Stuttgart.

Flash Flood, Monroe

When
July 10, 7:40 AM CST
Where
Monroe County, 2 mi N of Clarendon to 2 mi SE of Clarendon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.709, -91.300

Water was reported over Arkansas Highway 86 and Arkansas Highway 302.

Flash Flood, Prairie

When
July 10, 7:40 AM CST
Where
Prairie County, Ulm
Cause
Heavy Rain
Reported by
Post Office
Coordinates
34.580, -91.470

Water was reported over several roads in the Ulm area.

Flash Flood, Lonoke

When
July 10, 12:45 PM CST
Where
Lonoke County, Carlisle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.780, -91.750

Street flooding was reported in town.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37204, 37205, 37206, 42839.